|Extreme Ugent! Meds are lost in mail, have missed two doses already!
Jul 28, 2008
Hi, I am from TX and am currently working an internship in South America. (2 months). My meds were mailed over two weeks ago, and there is no tracking them here. I have already missed two doses and am worried. I am on Atripla. please tell me if i should be worried. I have been on this for two years, and working fine! i don't want resistance.
Response from Dr. DeJesus
Dear worrier: As you probably know Atripla is a coformulation of 3 anti-HIV medications: Sustiva, Viread and Emtriva. All these 3 drugs have very long half-lives, which means that they remain in your system for a while (over 24-48 hours) after you have taken the last dose.
If you have already been taking Atripla for a while, with good response (viral load undetectable), the likelihood that you will develop viral rebound and resistance by missing a couple of days of this medication is extremely low.
In fact, a current study looking at the strategy of using these medication 5 days a week, instead of daily have shown very promising results (although I would not recommended anyone to do this at this point until more information is available).
But if there is a possibility that you may have to miss your medications frequently and for longer than 48 hours, you may wan to consider not restarting them at all, until you are sure you have enough medication supply to continue to take them without interruptions. Good luck!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.